Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 31, NWS St. Louis, MO

April 6, 2017Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 6, 2017, 8:37 AM CDT for Lewis County, Missouri. It took effect at Apr 6, 2017, 6:20 PM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2017, 8:37 AM CDT (13:37 UTC)
In effect from
Apr 6, 2017, 6:20 PM CDT
Expired
Apr 8, 2017, 3:00 PM CDT
In force
45 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.90 ft at Apr 7, 2017, 12:00 PM CDT.

actionminormoderate5101504/0604/0704/0804/09
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

491 
WGUS43 KLSX 061337
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
837 AM CDT THU APR 6 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Middle Fabius River near Ewing

.This Flood Warning is a result of 0.75 to 2 inches of rainfall the 
past 24 hours and no additional rain forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-071337-
/O.NEW.KLSX.FL.W.0031.170406T2320Z-170408T2000Z/
/EWMM7.1.ER.170406T2320Z.170407T0600Z.170407T2000Z.NO/
837 AM CDT THU APR 6 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Middle Fabius River near Ewing
* from this evening to Saturday afternoon.
* At  7:30 AM Thursday the stage was 10.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
  crest near 12.5 feet by after midnight tonight. The river is 
  forecast to fall below flood stage by tomorrow afternoon.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Middle Fabius River
  Ewing           12.0   10.08      12.4   10.0    6.7    5.4    4.6


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
3 follow-up statements
844 
WGUS83 KLSX 070214
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU APR 6 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  North Fabius River near Ewing
  Middle Fabius River near Ewing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-080214-
/O.EXT.KLSX.FL.W.0013.000000T0000Z-170409T0600Z/
/EWNM7.2.ER.170406T0255Z.170406T2100Z.170408T0600Z.NO/
914 PM CDT THU APR 6 2017

The Flood Warning continues for
  the North Fabius River near Ewing
* until late Saturday night.
* At 8:30 PM Thursday the stage was 14.4 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  early Saturday morning.
* Impact:  At 14.0 feet...Left bank begins to flood near Monticello.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

North Fabius River
  Ewing           11.0   14.39      13.2   10.3    7.9    6.5    5.8


&&


LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154




$$

MOC111-080214-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-170409T0508Z/
/EWMM7.1.ER.170406T2039Z.170407T1200Z.170408T0508Z.NO/
914 PM CDT THU APR 6 2017

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until late Saturday night.
* At 8:30 PM Thursday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.8 feet by tomorrow morning, 
  then fall below flood stage early Saturday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/07  04/08  04/09  04/10  04/11

Middle Fabius River
  Ewing           12.0   12.37      12.8   10.8    7.0    5.2    4.6


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
942 
WGUS83 KLSX 071401
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT FRI APR 7 2017

...The Flood Warning continues for the following rivers in 
Missouri...
 
  Middle Fabius River near Ewing

.This Flood Warning is a result of heavy rainfall over the area 
earlier this week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-081400-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-170409T1115Z/
/EWMM7.1.ER.170406T2039Z.170407T1800Z.170408T1115Z.NO/
900 AM CDT FRI APR 7 2017

The Flood Warning continues for
  the Middle Fabius River near Ewing
* until Sunday morning.
* At  8:30 AM Friday the stage was 12.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.0 feet by this afternoon, 
  then fall below flood stage tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/08  04/09  04/10  04/11  04/12

Middle Fabius River
  Ewing           12.0   12.82      11.9    7.1    5.1    4.5    4.3


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$
514 
WGUS83 KLSX 080120
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT FRI APR 7 2017

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Middle Fabius River near Ewing

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC111-080150-
/O.CAN.KLSX.FL.W.0031.000000T0000Z-170409T1115Z/
/EWMM7.1.ER.170406T2039Z.170407T1700Z.170407T2156Z.NO/
820 PM CDT FRI APR 7 2017

The Flood Warning is cancelled for
  the Middle Fabius River near Ewing.
* At  7:30 PM Friday the stage was 10.6 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at  4:56 PM Friday.
* The river will continue falling to 5.8 feet by Sunday morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     04/08  04/09  04/10  04/11  04/12

Middle Fabius River
  Ewing           12.0   10.57       7.9    5.8    5.0    4.5    4.3


&&


LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:49 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 6, 6:49 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
649 AM CDT Thu Apr 6 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 402 AM CDT Thu Apr 6 2017

The deep upper trof currently centered from the Great Lakes upper
low southward through the TN Valley will continue to progress
eastward today. Most of the rain at this time is located across IL
and the general trend should keep it progessing to the southeast
this morning with the possibility of some lingering light
rain/showers across the far eastern CWA a little past sunrise.
Otherwise deep cyclonic flow will persist across the region today
and this will keep a good deal of cloudiness locked in across
eastern MO into IL through the morning and then there should be a
trend for diminishing clouds over MO during the afternoon, and over
IL during the late afternoon and early evening. I added some
sprinkles across the far eastern CWA late this afternoon/early this
evening as a few of the CAMS show some spotty light showers possibly
rotating into this area from the northeast. The other big element
today will be gusty northwest winds and these combined with the
unseasonably cool temperatures will make for a chilly early April
day.

The upper trof will continue to move east tonight with decreasing
cyclonic flow and diminishing winds. The high pressure system
centered through the Plains will gradually settle into western MO
tonight with the axis centered along the KS/MO at daybreak Friday.
Lows tonight will be around 10 degrees below normal with mins in the
lower to middle 30s. A few places in northeast MO and west central
IL may touch 32F. Frost potential is not ideal with the surface high
centered still well to the west. The surface winds stay at or above
7-8 kts most of the overnight period over far eastern MO into IL and
the T/Td spreads are a bit high. The best conditions will be over
portions of central and northeast MO where the winds will be lighter
and the patchy frost potential is best.

Glass

.LONG TERM...  (Friday through Wednesday)
Issued at 402 AM CDT Thu Apr 6 2017

After a cold start Friday morning temperatures should warm quickly
with a crystal clear sky expected as the surface ridge axis moves
over our forecast area.  Highs will be slightly warmer on Friday,
although still slightly below normal.  Lows Friday night across
southeast MO and southwest IL will still be quite cold, just west of
the surface ridge axis.  Could not rule out some light, patchy frost
in the colder locations.  Much warmer conditions can be expected for
the weekend as an upper level ridge moves over the region, while the
surface winds become south-southwesterly on Saturday as the surface
ridge shifts well southeast of our area.  Highs in central MO on
Saturday should be about 10 to 15 degrees above normal.  Even warmer
temperatures on Sunday despite increased cloud cover with highs 10
to 15 degrees above normal for the entire area.  The GFS model was
already depicting some very light QPF Sunday, mainly across
northeast MO likely indicative of increased low level moisture and
cloudiness, but not likely representative of any precipitation.
Convection should move into at least northeast and central MO and
west central IL by late Sunday night as the upper level ridge shifts
southeast of the region as an upper level trough/low and associated
surface low move into the northern Plains.  The GFS model continues
to be a little quicker bringing precipitation into our forecast area
Sunday night compared with the slower and less progressive QPF
solution of the ECMWF model.  For now will have most of the pops
north and west of STL for Sunday night.  The threat for convection
will shift slowly southeastward through our forecast area Monday and
Monday night as the upper level trough/low shifts eastward into the
Great Lakes region and sends a cold front southeastward through our
forecast area. Convection can be expected along and ahead of this
front with favorable upper level divergence over the region along
with weak southwest flow shortwaves moving through the area over the
slow moving cold front.  The latest models are a little more
progressive and shift the precipitation southeast of our forecast
area by late Monday night or Tuesday morning.  Cooler air will
filter into the region Monday night and Tuesday as a surface ridge
builds into the area behind the cold front with temperatures
returning to near normal values for Tuesday and Tuesday night.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 644 AM CDT Thu Apr 6 2017

Rain has moved well east of all the TAF sites. VFR conditions are
expected through the forecast period. Broken to overcast clouds
from 5,000 to 10,000 ft within the cyclonic flow will impact KUIN
and the St. Louis terminals today. Northwest winds gusting from
25-30 kts are expected through late afternoon, then winds will
quickly diminish at sunset.

SPECIFICS FOR KSTL:

VFR conditions are expected through the forecast period. Broken
to overcast clouds from 5,000 to 10,000 ft within the cyclonic
flow are expected today. Northwest winds gusting from 25-30 kts
are expected through late afternoon, then winds will quickly
diminish at sunset.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 6, 4:40 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
440 AM CDT Thu Apr 6 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-070945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
440 AM CDT Thu Apr 6 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:21 PM CDTRiver Flood WarningLSXFranklin, Warren5 days
Apr 5, 8:21 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis5 days
Apr 5, 8:40 PM CDTRiver Flood WarningLSXJefferson, Saint Louis7 days
Apr 6, 6:35 AM CDTRiver Flood WarningLSXCrawford, Washington39 hr
Apr 6, 11:04 AM CDTRiver Flood WarningLSXMarion68 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.